Stieltjes integral representation of effective diffusivities in time-dependent flows

Marco Avellaneda, M. Vergassola

Research output: Contribution to journalArticle

Abstract

A Stieltjes integral representation for the effective diffusivity of a passive scalar in time-dependent, incompressible flows is developed. The representation provides a summability formula for the perturbative expansion of the diffusivity in powers of the Péclet number. In particular, upper and lower bounds on the effective diffusivity are obtained from Padé approximants of the series.

Original languageEnglish (US)
Pages (from-to)3249-3251
Number of pages3
JournalPhysical Review E
Volume52
Issue number3
DOIs
StatePublished - 1995

Fingerprint

Stieltjes integral
Stieltjes Integral
Diffusivity
Integral Representation
diffusivity
Passive Scalar
incompressible flow
Summability
Incompressible Flow
Upper and Lower Bounds
scalars
expansion
Series

ASJC Scopus subject areas

  • Mathematical Physics
  • Physics and Astronomy(all)
  • Condensed Matter Physics
  • Statistical and Nonlinear Physics

Cite this

Stieltjes integral representation of effective diffusivities in time-dependent flows. / Avellaneda, Marco; Vergassola, M.

In: Physical Review E, Vol. 52, No. 3, 1995, p. 3249-3251.

Research output: Contribution to journalArticle

@article{0e0eaa3cfa2548698ccb39a677eced2f,
title = "Stieltjes integral representation of effective diffusivities in time-dependent flows",
abstract = "A Stieltjes integral representation for the effective diffusivity of a passive scalar in time-dependent, incompressible flows is developed. The representation provides a summability formula for the perturbative expansion of the diffusivity in powers of the P{\'e}clet number. In particular, upper and lower bounds on the effective diffusivity are obtained from Pad{\'e} approximants of the series.",
author = "Marco Avellaneda and M. Vergassola",
year = "1995",
doi = "10.1103/PhysRevE.52.3249",
language = "English (US)",
volume = "52",
pages = "3249--3251",
journal = "Physical Review E - Statistical, Nonlinear, and Soft Matter Physics",
issn = "1539-3755",
publisher = "American Physical Society",
number = "3",

}

TY - JOUR

T1 - Stieltjes integral representation of effective diffusivities in time-dependent flows

AU - Avellaneda, Marco

AU - Vergassola, M.

PY - 1995

Y1 - 1995

N2 - A Stieltjes integral representation for the effective diffusivity of a passive scalar in time-dependent, incompressible flows is developed. The representation provides a summability formula for the perturbative expansion of the diffusivity in powers of the Péclet number. In particular, upper and lower bounds on the effective diffusivity are obtained from Padé approximants of the series.

AB - A Stieltjes integral representation for the effective diffusivity of a passive scalar in time-dependent, incompressible flows is developed. The representation provides a summability formula for the perturbative expansion of the diffusivity in powers of the Péclet number. In particular, upper and lower bounds on the effective diffusivity are obtained from Padé approximants of the series.

UR - http://www.scopus.com/inward/record.url?scp=0001346893&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0001346893&partnerID=8YFLogxK

U2 - 10.1103/PhysRevE.52.3249

DO - 10.1103/PhysRevE.52.3249

M3 - Article

VL - 52

SP - 3249

EP - 3251

JO - Physical Review E - Statistical, Nonlinear, and Soft Matter Physics

JF - Physical Review E - Statistical, Nonlinear, and Soft Matter Physics

SN - 1539-3755

IS - 3

ER -